Feeling pretty down

My lovely husband just finished radiotherapy for mets in lymph node in neck.He now has  really sore mouth and throat finding it difficult to drink did try the honey but unfortunately hasn't worked.Now on different mouth washes plus fortisip drinks have been told this will continue for a few weeks.Beginning to wonder if this a weful treatment is worth it. Sorry rant over  best wishes to all

11 Replies

oldestnewest
  • You are allowed to rant, I remember that time with Rab, it is so so difficult and I felt so helpless.  You take care, love Diana x

  • Thankyou so much for your reply.your point about feeling helpless is so true. My best wishes to you love trish

  • Hi yes it does make you question the treatment at times. Some people do, some don't only the person having it can decide. I weaned off my steroids that i was on as a preventative  but i havent slept normally since I had them. I'm still doing 3/4 sleep cycles and previous I would have a good 7 hours. Swings and roundabouts sometimes. 

    Best wishes 

    Hoggy

  • Hi Hoggy you right only he can decide what's right for him so very hard to stand by and watch someone you love and have been with for 46 years in so much pain and discomfort.Sorry to hear you not sleeping to good lets hope you can soon get back to 7 hours.Regard Trish

  • I am sorry your husband is suffering , i have heard on anotherlung cancer forum that people use Aloe Vera milk or maybe is juice for radiation side effects ....

    Best wishes

    Jane 

  • Thanks for your reply am ready to try anything that may help.

    Regards Trish

  • I finished radiation app three weeks ago, still have pain when swallowing, Dr percribed something to coat esophagus and also magic mouthwash to numb before eating, nothing has really helped. Do just waiting for it to heal itself. Good luck.    M. M

    .

  • Sorry to hear you going through this awefull thing Bill has the mouthwash to numb his throat it not working too good at moment.MY best wishes to you and Good Luck

  • Just being supportive with him is a big boost for him. I know it's difficult but it will be worth it in the end.

    Hilde

  • Hi Newby234

    Sorry to hear about your husband.  Mouth ulcers can be horrendous.  You seem to be doing the right thing by using mouthwashes and fortisip drinks.  If you feel that the mouthwash is not beneficial do ask your doctor for another type and possibly analgesia to take the pain away.  Ulcers do heal with time.  As the community have mentioned your support will help him through this difficult time.  If you would like more information on mouthwashes or any other information please phone the helpline on 0333 323 7200 ext 2 or send a private message.

    Hope things improve soon for you

    Best Wishes

  • Hi, my onc prescribed Carafate suspension medication. To me it was a miracle medication, coating and healing the throat and esophagus. Good luck and feel better 💙

You may also like...